Illinois, 2013Cold in Illinois, February 7, 2013
February 7, 2013 · NWS LOT · 1 event in 1 county or zone
Temperatures in the low 30's contributed to the death of a man in his 60's.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures in the low 30's contributed to the death of a man in his 60's.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 7, 10:17 AM CST, 23 minutes earlier.
Area forecast discussion, Feb 7, 10:17 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1017 AM CST THU FEB 7 2013
.DISCUSSION...
553 AM CST
PRECIPITATION HAS OVERSPREAD NORTHERN IL EARLY THIS MORNING WITH
TEMPERATURES INITIALLY ABOVE FREEZING. AS PRECIPITATION BECAME A
LITTLE STEADIER...TEMPERATURES HAVE FALLEN TO OR A DEGREE BELOW
FREEZING. THIS HAS RESULTED IN FREEZING RAIN BEING REPORTED ACROSS
MANY OF MY FAR NORTHEAST ILLINOIS AREAS...MAINLY ALONG AND NORTH
OF I-88. THUS HAVE OPTED TO HOIST A FREEZING RAIN ADVISORY UNTIL
10 AM...WHICH IS THE TIME THAT TEMPS SHOULD PUSH ABOVE THE
FREEZING POINT WITH RISING DEW POINTS. PRECIPITATION AT THAT POINT
SHOULD TRANSITION OVER TO ALL RAIN.
BEACHLER
//PREV DISCUSSION...
337 AM CST
VERY DYNAMIC AND CHALLENGING WEATHER SYSTEM CONTINUES TO SLIDE EAST
FROM THE CENTRAL PLAINS TODAY. SFC TEMPS HAVE REMAINED MILD
OVERNIGHT IN THE LOW/MID 30S...WITH DEW POINTS HOVERING AROUND 30
DEG IN MANY LOCATIONS. IR IMAGERY INDICATES CONSIDERABLE CLOUD
COVER...WITH THE COLDEST CLOUDS ORIENTED FROM CENTRAL IOWA NORTHEAST
THROUGH CENTRAL WISCONSIN INTO NORTHERN LOWER MICHIGAN. EARLY THIS
MORNING CONSIDERABLE LIGHTING WAS NOTED ACROSS KANSAS AND CENTRAL
MISSOURI...INDICATING THAT CONSIDERABLE LIFT/UPGLIDE WAS OCCURRING
IN THIS AREA. IN ADDITION TO THE THUNDERSTORM ACTIVITY UPSTREAM OF
NORTHERN IL/NORTHWEST IN...WAS TEMPS IN THE LOW/MID 40S ACROSS
SOUTH CENTRAL IOWA EARLY THIS MORNING. WARM/MOIST AIR CONTINUES TO BE
TRANSPORTED NORTH FROM THE WESTERN GULF OF MEXICO AHEAD OF THE
SHORTWAVE...WHICH WILL PLAY A LARGE ROLE IN KEEPING THE BULK OF THE
PRECIP AT THE ONSET AS LIQUID. HOWEVER...A FEW SITES CONTINUE TO
SHOW TEMPS AROUND THE FREEZING MARK. THUS IT IS CONCEIVABLE THAT A
BRIEF PERIOD OF FZRA MAY OCCUR EARLY THIS MORNING. REGIONAL RADAR
MOSAIC EARLY THIS MORNING SHOWS A SLUG OF PRECIP SLIDING EAST ACROSS
NORTH CENTRAL IL/FAR WESTERN IL...HOWEVER SFC OBS INDICATE THIS IS
VERY LIGHT AND IN SOME LOCATIONS NOT REACHING THE GROUND.
THE FOCUS TURNS TOWARDS WHAT WILL TRANSPIRE BY MID-MORNING
ACROSS THE CWFA. THE GREATEST FOCUS FOR P-TYPE CONCERNS CONTINUES TO
BE ALONG AND NORTH OF A ROCKFORD TO WAUKEGAN LINE. GUIDANCE HAS
STRUGGLED WITH THE ANALYSIS AND FORECAST FIELDS OF SFC TEMPS WITH A
COLD BIAS...THUS HAVE OPTED TO MAINTAIN A SLIGHTLY WARMER TREND.
SREF 2M TEMP PLUMES CONTINUE TO SHOW MINIMAL SPREAD WITH THE TEMPS
TDY...HOWEVER APPROXIMATELY 2-3 DEG TOO COOL. CONSIDERABLE
CORRECTIONS CONTINUE TO TAKE PLACE EVEN AT HOUR ZERO AHEAD OF THIS
SYSTEM...HOWEVER SOME CONSISTENCY HAS BEEN NOTED IN THE LACK OF AN
EASTERLY LLVL JET AT 850MB. THE U-WIND ANOMS HAVE CONTINUED TO BE
POSITIVE FROM THE SW AT 20-30KTS...INDICATING AN EFFICIENT TRANSPORT
OF PARCELS FROM SW TO NE. THE WAVE REMAINS OPEN...HOWEVER SHOULD
BEGIN TO AMPLIFY WITH TIME. THE PATH OF THE 850/925MB LOWS ARE
SIMILAR AMONGST THE EC/NAM IN TIME PUSHING FROM WEST TO EAST ACROSS
THE NORTHERN THIRD OF THE CWFA MIDDAY. JUST TO THE NORTH OF THIS
PATH APPEARS TO BE THE FAVORED REGION FOR P-TYPE CONCERNS AND
ACCUMULATING SNOW POTENTIAL. THE 540M THICKNESS LINE IS JUST NORTH
OF RFD...STRETCHING SLIGHTLY SOUTHEAST OF WAUKEGAN FOR MUCH OF THE
DAY.
AS MOISTURE CONTINUES TO FEED NORTHEAST AHEAD OF THE 500MB TROUGH
AXIS...AND PRECIP OVERSPREADS THE AREA...EXPECT DYNAMIC COOLING TO
SLOWLY OCCUR ACROSS THE FAR NORTHERN CWFA INTO SOUTHERN WISC. THIS
SHOULD ALLOW A SLOW TRANSITION OVER TO A RAIN/SNOW/SLEET MIX. AT
THIS TIME ACCUMS HAVE FOCUSED FURTHER NORTH ACROSS THE STATE LINE IN
SOUTHERN WISC. SREF PLUMES FOR RFD SUGGEST A 70% PROB OF FZRA/RA AT
ONSET TRENDING TO RA...THEN ARND 21-00Z 80% LIKELIHOOD OF SN.
FURTHER EAST AT UGN THE PROB OF SN IS SLIGHTLY HIGHER AND EARLIER.
THEN BY 00Z PRECIP TYPE SHUD SWITCH OVER TO ALL SN FROM WEST TO EAST
AS COOLER AIR STEADILY ADVECTS INTO THE CWFA. SOUNDINGS ARE NOT MUCH
ASSISTANCE AT THIS TIME...GIVEN THE POOR INITIALIZATION.
SNOW ACCUMS WILL ALSO BE A CHALLENGE...IF INDEED IT DOES SNOW AND
CAN ACCUMULATE. WITH THE HIGH DEW PTS HOVERING ARND THE FREEZING
MARK IT WILL BECOME A CHALLENGE. AT THIS TIME HAVE OPTED TO TRIM
BACK SNOW ACCUMS TO A 1-2" RANGE...WITH A FOCUS ACROSS MCHENRY/LAKE
COUNTIES. HOWEVER IF THE DYNAMIC COOLING CAN TAKE PLACE
EARLIER...AND THE FGEN BAND COULD CRANK OUT HIGHER ACCUMS. VERY
DIFFICULT TO PULL THE CURRENT ADVISORY...AND AT THE SAME TIME
DIFFICULT TO EXPAND THE ADVISORY FURTHER WEST. SO AT THIS TIME WILL
LEAVE HEADLINES AS IS.
CONFIDENCE IN TEMPERATURES...HIGH.
CONFIDENCE IN ACCUMULATING SNOWFALL...LOW.
CONFIDENCE IN PRECIP CHANGE TIMING...LOW.
TONIGHT THROUGH FRIDAY...
500MB TROUGH AXIS PIVOTS OVERHEAD AND PUSHES NORTHEAST TOWARDS THE
EASTERN GREAT LAKES EARLY FRI. 850MB/SFC LOW CONTINUES TO DEVELOP
DOWNSTREAM OF OUR AREA...WITH A DRY WEDGE ADVERTISED BY GUIDANCE
ARRIVING ARND 06-09Z. THIS SHUD AID IN SHUTTING OFF THE
PRECIP...WHICH BY 00Z FRI SHUD BE ALMOST ALL LGT SNOW. SOME
WRAP-AROUND MOISTURE CONTINUES TO BE NOTED BY THE OPERATIONAL
SOLUTIONS...THUS HAVE CONTINUED MENTION OF SOME LIGHT SNOW OR
FLURRIES ACROSS ALONG THE BACKSIDE OF THE BETTER PRECIP SHIELD.
ANTI-CYCLONIC FLOW QUICKLY BUILDS IN FOR FRI...ERODING ANY REMAINING
LLVL MOISTURE. WINDS TURN NORTHEAST FOR A PERIOD FRI WHICH COULD
PULL SOME MOISTURE OFF OF LAKE MICHIGAN...ALTHOUGH THIS LOOKS VERY
MARGINAL. THUS HAVE CONTINUE WITH A DRY FORECAST. 850MB THERMAL
TROUGH REMAINS OVERHEAD AT -4 TO -6 DEG C FRI KEEPING AFTN MAX TEMPS
MAINLY IN THE LOW/MID 30S. THE FLOW REMAINS PROGRESSIVE WITH HEIGHTS
INCREASING UPSTREAM OF THE CWFA FRI AFTN/EVE. PRIOR TO THE MID-LVL
RIDGING ARRIVING...THE SFC RIDGE WILL BECOME CENTERED OVER THE CWFA
FRI NIGHT. THIS SHUD ALLOW SFC TEMPS TO RADIATE INTO THE TEENS/LOW
20S. LIGHT WINDS AND RECENT RAINFALL FROM THURSDAY COULD SET THE
STAGE FOR PATCHY FOG DEVELOPING FRI NIGHT.
CONFIDENCE...HIGH.
SATURDAY THROUGH WEDNESDAY...
500MB RIDGING PUSHES OVERHEAD FOR SAT/SUN AS A DEEP TROUGH CONTINUES
TO DIG INTO THE FOUR-CORNERS REGION. AS THIS UPSTREAM TROUGH BECOMES
AMPLIFIED...THE WESTERN GULF OF MEXICO WILL OPEN UP WITH ABUNDANT
MOISTURE STREAMING NORTH ACROSS THE OZARKS INTO THE WESTERN GREAT
LAKES SUN. GUIDANCE HAS CONTINUED TO INDICATE THAT AFTER A DRY
SAT...SUN WILL BE WET. THIS SYSTEM ON SUN APPEARS TO BE VERY ROBUST
BASED ON LATEST GUIDANCE...WITH MINIMAL SPREAD BEING NOTED AMONGST
THE ENSEMBLE MEMBERS. AT THIS TIME HAVE HELD OFF ON INCLUDING
CONVECTION IN THE FORECAST FOR SUN...WOULDN/T BE SURPRISED TO SEE
THIS ADDED OVER TIME. TEMPS SUN SURGE AHEAD OF THE SYSTEM...WITH
MID/UPR 40S LOOKING PROBABLE. COULD EVEN SEE TEMPS TOUCH 50 DEG IN A
FEW LOCATIONS OF OUR SOUTHERN CWFA.
THEN COOLER AIR WILL RETURN FOR THE START OF NEXT WEEK...WITH TEMPS
RETURNING TO SEASONAL CONDITIONS IN THE 30S.
CONFIDENCE...HIGH.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* RAIN THROUGH THE REST OF THE DAY...MIXING/CHANGING TO SNOW
EARLY TO MID EVENING.
* GRADUALY BACKING OF GENERALLY 7 TO 9 KT WINDS FROM SE TO NE
TODAY AND TO N AND NW TONIGHT. WINDS TO INCREASE SOMEWHAT
TONIGHT...AVERAGING 9 TO 12 KT BY LATE EVENING.
* VFR CIGS WITH AREAS OF MVFR LOWERING IFR BY EARLY
AFTERNOON...WITH POSSIBLR LIFR CIGS LATER AFTERNOON INTO THE
NIGHT.
* REDUCED VISIBILITY...GENERALLY 2 TO 4SM REST OF DAY AND THROUGH
MUCH/ALL OF THE EVENING.
KREIN
//DISCUSSION...UPDATED 15Z...
THE NE TO SW ORIENTED UPPER TROUGH EXTENDED FROM WESTERN ONTARIO
TO N TX AT MID MORNING AND FROM WHAT NEW MODEL OUTPUT IS
AVAILABLE AT THIS TIME HAS THE TROUGH AXIS REACHING A LINE ACROSS
LAKE SUPERIOR SW TO OK. IR SATELLITE SHOWS THE CLOUDS ALONG AND
AHEAD OF THE UPPER TROUGH...WHERE ENHANCED UVV IS OCCURRING TO BE
OCCURRING...CLOUD TOPS WERE COOLING AND EXPANDING IN COVERAGE.
THE LOOP OF THE NATIONAL MOSAIC OF RADAR REFLECTIVITY WAS SHOWING
RAIN FROM EASTERN KS...NW MO AND SE IA TO W CENTRAL AND NORTHERN
IL AND SOUTHERN WI.
LOW LEVEL TEMPERATURES HAVE RISEN A COUPLE DEGREES F DURING THE
FIRST PART OF THE MORNING AS WAA CONTINUES AHEAD OF A SURFACE LOW
CURRENTLY IN CENTRAL...AND WILL PERSIST MUCH OF THE AS THE LOW
MOVES E ACROSS NORTHERN IL TO NW IN. THIS WILL KEEP PRECIP ALL
RAIN AT AND AROUND THE KLOT AND KMDW AREAS FOR THE THE REST OF
THE DAY.
AS THE SURFACE LOW MOVES ACROSS CENTRAL IL DURING THE AFTERNOON
WINDS WILL BACK FROM SE TO E AROUND MID AFTERNOON AND TO NE BY
08.00Z. MIXING/CHANGING TO SNOW WILL NOT START TO OCCUR LOCALLY
TIL EARLY EVENING WITH JUST SNOW OVERNIGHT AS THE MID AND UPPER
TROUGHS PASS E ACROSS THE LOCAL AREA AND DEEPER...STRONGER CAA
SETS IN ACROSS THE REGION.
TRS
//PREVIOUS DISCUSSION...UPDATED 12Z...
AT 11Z...TEMPERATURES ACROSS NRN IL/NWRN IN WERE 32-36F WITH EVEN
WARMER AIR OVER UPSTREAM OVER CNTRL IL AND INTO MO. WITH THE
TEMPERATURES HOVERING NEAR THE FREEZING POINT...IN LOCATIONS WHERE
PCPN HAS NOT ALREADY BEGUN...THE INITIAL ONSET OF PCPN WILL START
AS SOME LIGHT SLEET...BUT SHOULD QUICKLY CHANGE OVER TO RAIN AND
FREEZING RAIN.
THE WARMER AIR ALOFT OVER THE COOLER AIR AT THE SFC SHOULD WORK
DOWN TO THE SFC BY ARND 14Z...ENDING ANY ADDITIONAL FREEZING RAIN
POTENTIAL. THE RAIN SHOULD PERSIST THROUGH THE REMAINDER OF THE
AFTERNOON...BUT AS WINDS GRADUALLY BECOME EASTERLY...EXPECT THAT
CIGS WILL LOWER TO IFR...AND POSSIBLY LIFR...LEVELS BY THIS
AFTERNOON. THE RAIN AND IFR/LIFT CIGS WILL PERSIST UNTIL LATER
THIS EVENING WHEN A SFC LOW WILL PASS JUST SOUTH OF THE
TERMINALS...TURNING WINDS NLY-NWLY...DRAWING COOLER AIR INTO THE
AREA AND CHANGING THE RAIN OVER TO SNOW. LIGHT SNOW SHOULD PERSIST
FOR A SHORT TIME...UNTIL TAPERING OFF TO FLURRIES. AS THE COOLER
AIR WORKS INTO THE AREA...CIGS SHOULD SLOWLY IMPROVE TO MVFR
OVERNIGHT TONIGHT AND INTO TOMORROW MORNING.
KREIN
//ORD AND MDW CONFIDENCE...UPDATED 16Z...
* HIGH CONFIDENCE IN PRECIP OCCURRENCE AND TYPE THROUGH
AFTERNOON.
* HIGH CONFIDENCE IN WIND TRENDS REST OF DAY AND THIS EVENING.
* MEDIUM CONFIDENCE IN TIMING OF CHANGE/MIX OF RAIN AND DURING
FIRST PART OF EVENING...THEN TO ALL SNOW OVERNIGHT.
* MEDIUM CONFIDENCE IS VIS TRENDS.
* LOW CONFIDENCE IN TIMING OR EXTENT OF LIFR CIGS.
TRS
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 16Z...
FRIDAY NIGHT...VFR. WX NIL.
SATURDAY...VFR. WX NIL.
SUNDAY...RAIN LIKELY. IFR CONDITIONS POSSIBLE.
MONDAY...CHANCE OF RAIN AND MVFR CIGS EARLY...THEN VFR.
TUESDAY...VFR. WX NIL.
WEDNESDAY...VFR. WX NIL.
KREIN
&&
.MARINE...
320 AM CST
A RIDGE OF HIGH PRESSURE EXTENDS FROM WESTERN ONTARIO TO THE
NORTHERN PLAINS WHILE TWO LOW PRESSURE SYSTEMS DEVELOP...ONE OVER
IOWA AND ANOTHER OVER THE SOUTH HIGH PLAINS. AS THE 2 LOWS
CONSOLIDATE INTO A SINGLE LOW OVER INDIANA TONIGHT...THE HIGH WILL
BUILD INTO THE UPPER MISSISSIPPI VALLEY...LEADING TO A
STRENGTHENING NORTHERLY GRADIENT OVER THE LAKE...WITH WINDS UP TO
AROUND 30 KT DEVELOPING. ON FRIDAY THE INDIANA LOW WILL MERGE WITH
A RAPIDLY DEEPENING LOW OF THE MID ATLANTIC COAST WHILE THE HIGH
PRESSURE SPREADS OVER THE LAKE. THIS WILL LEAD TO RAPIDLY
DIMINISHING WINDS OVER THE LAKE FOR FRIDAY NIGHT AND SATURDAY.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FREEZING RAIN ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-
ILZ010-ILZ011-ILZ012-ILZ013-ILZ014 UNTIL 10 AM THURSDAY.
WINTER WEATHER ADVISORY...ILZ005-ILZ006...4 PM THURSDAY TO 9 PM
THURSDAY.
IN...NONE.
LM...NONE.
&&Hazardous weather outlook, Feb 7, 6:38 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
638 AM CST THU FEB 7 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
081245-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
638 AM CST THU FEB 7 2013 /738 AM EST THU FEB 7 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
MIXED PRECIPITATION CONTINUES TO OVERSPREAD THE REGION EARLY THIS
MORNING. WITH TEMPERATURES HOVERING AT OR AROUND 32 DEGREES...THE
ONSET OF PRECIPITATION MAY FALL AS A MIX OF RAIN...FREEZING
RAIN...AND SLEET. THIS MAY LEAD TO HAZARDOUS CONDITIONS FOR THE
MORNING COMMUTE...MAINLY NORTH OF INTERSTATE 80.
TEMPERATURES WILL COOL ACROSS FAR NORTHEAST ILLINOIS THIS
AFTERNOON AND ALLOW PRECIPITATION TO CHANGE OVER FROM RAIN TO A
SLEET AND SNOW MIX BY THE MIDDLE OF THE AFTERNOON. LIGHT SNOW
ACCUMULATIONS ARE EXPECTED ALONG AND NORTH OF A CRYSTAL LAKE TO
WAUKEGAN LINE.
THE THREAT FOR ICE JAMS WILL CONTINUE FOR AREA STREAMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE THREAT FOR ICE JAMS WILL CONTINUE FOR AREA STREAMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-081245-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
638 AM CST THU FEB 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE TONIGHT FOR
THE INDIANA AND ILLINOIS NEARSHORE WATERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AGAIN FOR
FRIDAY AND FRIDAY NIGHT FOR THE INDIANA AND ILLINOIS NEARSHORE
WATERS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-081245-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
638 AM CST THU FEB 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
BEACHLER
In the hours before
Special weather statement, Feb 7, 4:59 AM CST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
459 AM CST THU FEB 7 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
071300-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
459 AM CST THU FEB 7 2013 /559 AM EST THU FEB 7 2013/
EARLY THIS MORNING...AN AREA OF LIGHT PRECIPITATION IS SPREADING
ACROSS NORTHERN ILLINOIS AND SHOULD SPREAD INTO EAST-CENTRAL
ILLINOIS AND NORTHWESTERN INDIANA BETWEEN 500 AM AND 600 AM CST.
WITH SURFACE TEMPERATURES ACROSS THE AREA RANGING FROM 32 TO 35
DEGREES AT THE SURFACE...THE PRECIPITATION INITIALLY WILL BE A MIX
OF RAIN...SLEET AND SOME PATCHY FREEZING RAIN. BY AROUND 600 AM
CST... THE PRECIPITATION SHOULD BECOME PREDOMINANTLY RAIN...THOUGH
THERE WILL BE A LINGERING CHANCE FOR SOME AREAS OF LIGHT FREEZING
RAIN. THE THREAT FOR FREEZING RAIN WILL COME TO AN END BY AROUND
900 AM CST...WITH RAIN CONTINUING FOR THE REST OF THE MORNING AND
THROUGH THE AFTERNOON HOURS.
THE AREAS OF FREEZING PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES
EARLY THIS MORNING...ESPECIALLY ON LIGHTLY TRAVELED ROADS AND
OVERPASSES. MOTORISTS SHOULD USE CAUTION WHILE DRIVING.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.
KREIN
Local storm report, Feb 7, 7:52 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
752 AM CST THU FEB 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FREEZING RAIN 3 NE GURNEE 42.41N 87.89W
02/07/2013 E0.00 INCH LAKE IL COCORAHS
FREEZING RAIN OCCURRING AT REPORT TIME
&&
WDMSpecial weather statement, Feb 7, 7:55 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
755 AM CST THU FEB 7 2013
ILZ022-023-033-INZ001-002-010-011-019-071545-
WILL-KANKAKEE-IROQUOIS-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...JOLIET...KANKAKEE...WATSEKA...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
755 AM CST THU FEB 7 2013 /855 AM EST THU FEB 7 2013/
...A WINTRY MIX POSSIBLE THIS MORNING...
AS A BROAD AREA OF PRECIPITATION CONTINUES TO SPREAD ACROSS THE
REGION THIS MORNING...A WINTRY MIX OF PRECIPITATION WILL BE
POSSIBLE. ALTHOUGH THE HEAVIER PRECIPITATION IS CURRENTLY JUST TO
THE WEST ACROSS NORTH CENTRAL ILLINOIS...LIGHT PRECIPITATION IN
THE FORM OF RAIN OR FREEZING RAIN WILL CONTINUE TO MOVE ACROSS
EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. WITH SURFACE
TEMPERATURES AT OR AROUND FREEZING THIS MORNING...EXPECT FREEZING
RAIN TO BE THE MORE LIKELY PRECIPITATION TYPE OBSERVED OVER THE
NEXT COUPLE OF HOURS BEFORE TEMPERATURES SLOWLY RISE THROUGH MID
DAY. THE AREAS OF FREEZING RAIN MAY CAUSE TRAVEL DIFFICULTIES THIS
MORNING...ESPECIALLY ON LIGHTLY TRAVELED ROADS AND OVERPASSES.
NONETHELESS...ALL TRAVELERS SHOULD USE CAUTION THIS MORNING AS
ISOLATED SLIPPERY CONDITIONS COULD STILL DEVELOP.
RODRIGUEZ
Local storm report, Feb 7, 8:51 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
851 AM CST THU FEB 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FREEZING RAIN LOVES PARK 42.34N 89.01W
02/07/2013 E0.00 INCH WINNEBAGO IL TRAINED SPOTTER
TRACE OF NEW ICE/GLAZE. SEVERAL ROADS ICE COVERED IN
WINNEBAGO COUNTY.
&&
WDMCold/Wind Chill, Cook
- When
- February 7, 10:40 AM CST
- Where
- Cook forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A man in his 60's died of hypothermia following cold exposure in an accident according to the Cook County Medical Examiner.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Oklahoma, February 7, 2013$30,000 · 1.75 in hail · 3 events
- Heavy Snow and Hail in California, February 7 to 9, 20132 injured · $7,000 · 62 kt wind · 8 events
- Frost and Freeze and Dense Fog in California, February 7 to 12, 201315 events
- Winter Weather in Wisconsin, February 7, 201311 events
- Heavy Snow in Michigan, February 7 to 8, 201310 events
- Winter Storm in Wisconsin, February 7, 20139 events
- Heavy Snow in Michigan, February 7 to 8, 20138 events
- Heavy Snow in Michigan, February 7 to 8, 20136 events
- Heavy Snow in Nevada, February 7 to 10, 20136 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 7, 20134 events
- Winter Weather in North Carolina, February 7, 20133 events
- High Wind in North Carolina, February 7 to 8, 2013$2,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435577.